Alert archive / Tennessee / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 181, NWS Nashville, TN

July 19, 2016Hickman County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 19, 2016, 4:40 PM CDT for Hickman County, Tennessee. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2016, 4:40 PM CDT (21:40 UTC)
Expired
Jul 19, 2016, 5:00 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Hickman County, TN

The radar

The Nashville radar (KOHX), 79 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2016-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2232 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2016-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2232 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
985 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

018 
WUUS54 KOHX 192140
SVROHX
TNC081-192200-
/O.NEW.KOHX.SV.W.0181.160719T2140Z-160719T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CDT TUE JUL 19 2016

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN HICKMAN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 500 PM CDT

* AT 440 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
  OF CENTERVILLE...MOVING SOUTH AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  PRIMM SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3591 8737 3593 8726 3585 8721 3581 8722
      3579 8737
TIME...MOT...LOC 2140Z 342DEG 19KT 3587 8730 

HAIL...0.75IN
WIND...60MPH
 
$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 3:16 PM CDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 19, 3:16 PM CDT, 1 hour 24 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
316 PM CDT TUE JUL 19 2016

.DISCUSSION...

So today we have a frontal boundary interacting with impressive heat
and humidity levels. As a result scattered thunderstorms are
occurring with some strong to severe storms as well, given the high
cape values. Environment possesses little in the way of shear and
thus storm structure will be the driving force for any high wind
impacts.

Going forward, we are currently under the influence of a
strengthening ridge of high pressure. Upper divergence and even semi
appreciable mrh levels are lacking from the nocturnal convection
equation. Thus, after 02z or so, convection should dissipate.

On Wednesday, upper high will strengthen with lower mrh values and
an increase in low level subsidence. Little if any pops will be
included. The same can be said for Thursday as well as the upper
high begins to show more in the way of anti-cyclonic flow around
the high.

As for the short term temps, the heat is on. After running the
apparent T tool however, it does appear that some slightly lower
dewpoints will allow us to remain below the 105F apparent T level.
High temps the next couple of days will still reach the mid to upper
90s.

In the ext fcst, upper high will weaken some and flatten a bit into
this weekend. High temps will still reach into the mid 90s. Humidity
levels will climb and with 850 mb temps still approaching 22c,
apparent t's might surpass 105f across western areas Friday and
Saturday. Would not surprise me if heat advisories are posted as we
move toward this weekend. High temps might back off into the lower
90s by the middle of next week.

Otherwise, with the humidity inching up and a slight decrease in the
strength of the upper high, our pops will return with generally 30
pops included for aft and eve convection.

&&

.AVIATION...
18Z TAF DISCUSSION.

Scattered summertime diurnal convection expected this afternoon
before dying off this evening. low-level moisture remains high
thus fog development...some dense...very possible again overnight.
Vsbys expected to improve by 14z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      76  97  75  97  75 /  10  10  10  10  10
Clarksville    74  96  73  96  74 /  10  10  10  10  10
Crossville     70  90  70  91  71 /  20  10  10  10  10
Columbia       74  97  75  97  74 /  20  10  10  10  10
Lawrenceburg   74  96  74  97  73 /  20  20  10  10  10
Waverly        74  96  73  96  74 /  20  20  10  10  10

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......21
AVIATION........07
Hazardous weather outlook, Jul 19, 5:12 AM CDT, 11 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
512 AM CDT TUE JUL 19 2016

TNZ005>011-023>034-056>066-075-077>080-093>095-201015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
512 AM CDT TUE JUL 19 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE
TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

HIGH TEMPERATURES WILL CLIMB INTO THE LOW TO MID 90S ACROSS AREAS
WEST OF THE CUMBERLAND PLATEAU. THESE TEMPERATURES COUPLED WITH
HIGH HUMIDITIES WILL LEAD TO HEAT INDICES BETWEEN 100 AND 104
DEGREES IN AREAS MAINLY WEST OF THE I-65 CORRIDOR.

PLEASE EXERCISE CAUTION IF YOU MUST BE OUTSIDE TODAY. DRINK PLENTY
OF WATER AND WEAR LIGHT WEIGHT CLOTHING TO STAY AS COOL AS
POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDEX VALUES WILL BE BETWEEN 100 AND 105 DEGREES FOR MOST OF
THE MID STATE WEST OF THE CUMBERLAND PLATEAU WEDNESDAY AND
THURSDAY. FRIDAY AND SATURDAY APPEAR TO BE OUR WARMEST DAYS WITH
HEAT INDICES ABOVE 105 FOR A PORTION OF OUR AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, Jul 19, 3:24 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
324 PM CDT TUE JUL 19 2016

TNZ006-007-023-025-026-192115-
CHEATHAM TN-ROBERTSON TN-MONTGOMERY TN-DICKSON TN-HOUSTON TN-
324 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ROBERTSON...NORTHERN
DICKSON...NORTHWESTERN CHEATHAM...EASTERN HOUSTON AND SOUTHERN
MONTGOMERY COUNTIES UNTIL 415 PM CDT...

AT 323 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 6 MILES WEST OF COOPERTOWN TO 11 MILES
NORTHEAST OF ERIN. MOVEMENT WAS SOUTH AT 20 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING ARE OCCURRING WITH
THESE STORMS. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A
THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3620 8699 3618 8758 3619 8758 3620 8759
      3620 8760 3637 8763 3637 8759 3649 8762
      3650 8704
TIME...MOT...LOC 2023Z 353DEG 17KT 3642 8707 3641 8753

JACKSON
Special weather statement, Jul 19, 3:32 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
332 PM CDT TUE JUL 19 2016

TNZ063-077-192100-
CANNON TN-COFFEE TN-
332 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CANNON AND NORTHWESTERN
COFFEE COUNTIES UNTIL 400 PM CDT...

AT 331 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WOODBURY...MOVING SOUTH AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WOODBURY AND BRADYVILLE.

LAT...LON 3565 8624 3569 8625 3571 8622 3571 8621
      3573 8621 3576 8618 3579 8619 3580 8618
      3582 8618 3582 8595 3577 8595 3573 8599
      3571 8600 3570 8599 3565 8599 3565 8598
      3563 8597
TIME...MOT...LOC 2031Z 350DEG 12KT 3578 8608

JACKSON
Special weather statement, Jul 19, 4:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
407 PM CDT TUE JUL 19 2016

TNZ008-028-192130-
SUMNER TN-WILSON TN-
407 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL SUMNER AND
NORTHWESTERN WILSON COUNTIES UNTIL 430 PM CDT...

AT 406 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GALLATIN...MOVING SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALLATIN...LEBANON...HENDERSONVILLE AND MOUNT JULIET.

LAT...LON 3624 8639 3621 8658 3624 8659 3625 8661
      3640 8660 3642 8650
TIME...MOT...LOC 2106Z 350DEG 18KT 3638 8655

21
Special weather statement, Jul 19, 4:12 PM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
412 PM CDT TUE JUL 19 2016

TNZ025>027-057-059-192145-
CHEATHAM TN-DAVIDSON TN-DICKSON TN-WILLIAMSON TN-HICKMAN TN-
412 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DAVIDSON...DICKSON...
CHEATHAM...NORTHWESTERN WILLIAMSON AND NORTHEASTERN HICKMAN COUNTIES
UNTIL 445 PM CDT...

AT 409 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE GENERALLY EXTENDING FROM 6 MILES SOUTH OF JOELTON TO
NEAR DICKSON.

MOVEMENT WAS SOUTH AT 20 MPH.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
DICKSON...ASHLAND CITY...BRENTWOOD..KINGSTON SPRINGS...PEGRAM...
BURNS...JOELTON...BELLEVUE...FAIRVIEW...SLAYDEN...BEAMAN PARK...
BON AQUA...BELLS BEND AND CHEATHAM DAM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3599 8678 3591 8748 3628 8751 3637 8687
TIME...MOT...LOC 2109Z 355DEG 38KT 3623 8688 3615 8739

19
Local storm report, Jul 19, 4:20 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
420 PM CDT TUE JUL 19 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0212 PM     TSTM WND DMG     BRUSH CREEK             36.12N  86.03W
07/19/2016                   SMITH              TN   PUBLIC

            TWITTER PICTURES OF THREE LARGE TREES DOWN ON BRUSH
            CREEK CIRCLE.

&&

EVENT NUMBER OHX1600995

FB
Special weather statement, Jul 19, 4:33 PM CDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
433 PM CDT TUE JUL 19 2016

TNZ027-059-192215-
DAVIDSON TN-WILLIAMSON TN-
433 PM CDT TUE JUL 19 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DAVIDSON AND NORTHEASTERN
WILLIAMSON COUNTIES UNTIL 515 PM CDT...

AT 432 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
NASHVILLE...MOVING SOUTH AT 30 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. WINDS OF
THIS MAGNITUDE CAN BLOW DOWN SHALLOW ROOTED TREES AS WELL AS BIGGER
TREE LIMBS.

LOCATIONS IMPACTED INCLUDE...
FRANKLIN...NASHVILLE...BRENTWOOD...NOLENSVILLE...FOREST HILLS...
OAK HILL...BELLE MEADE...ANTIOCH...BELLEVUE...BERRY HILL...
WHITES CREEK AND BELLS BEND.

LAT...LON 3623 8695 3629 8676 3594 8662 3590 8694
TIME...MOT...LOC 2132Z 344DEG 25KT 3617 8686

21

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 2:03 PM CDTSpecial Weather StatementOHXClay, Jackson42 min
Jul 19, 2:16 PM CDTSevere Thunderstorm WarningOHXJackson, Overton, Putnam29 min
Jul 19, 2:43 PM CDTSevere Thunderstorm WarningOHXCannon, DeKalb, Wilson20 min
Jul 19, 2:49 PM CDTSpecial Weather StatementOHXMontgomery41 min
Jul 19, 2:53 PM CDTSevere Thunderstorm WarningOHXMontgomery37 min
Jul 19, 3:02 PM CDTSpecial Weather StatementOHXMaury28 min
Jul 19, 3:07 PM CDTSpecial Weather StatementOHXDavidson23 min
Jul 19, 3:09 PM CDTSpecial Weather StatementOHXWilson36 min
Jul 19, 3:24 PM CDTSpecial Weather StatementOHXCheatham51 min
Jul 19, 3:32 PM CDTSpecial Weather StatementOHXCannon28 min
Jul 19, 4:07 PM CDTSpecial Weather StatementOHXSumner23 min
Jul 19, 4:12 PM CDTSpecial Weather StatementOHXCheatham, Dickson33 min
Jul 19, 4:22 PM CDTSevere Thunderstorm WarningOHXDickson, Hickman38 min
Jul 19, 4:33 PM CDTSpecial Weather StatementOHXDavidson42 min
Jul 19, 6:31 PM CDTSpecial Weather StatementOHXWayne29 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.